Side effects the same w/ dose increase

Avatar for kathyjoenathan
iVillage Member
Registered: 06-04-2003
Side effects the same w/ dose increase
2
Mon, 12-14-2009 - 10:06pm

Hi -


My DS has been on Focalin XR for about 4 years now - he started @ 5 mg. in Second Grade, in Third grade he moved to 7.5, in Fourth Grade he moved up to 10 mg.

Kathy

iVillage Member
Registered: 03-25-2003
Wed, 12-16-2009 - 8:00am
Well...I'm with you on the side-effects worry, but my kid has gone 20-25-30-35-40 on Focalin XR, and every side effect we see was there on the first dose of ritalin, back when--the getting-upset when it is wearing off (mostly just the first couple of weeks of a new dosage), plus the falling-asleep-at-night issue. Nothing new (knock on wood!). (we did the lower doses on Concerta, lest you wonder why we're so high--side effects are smaller for us on Focalin than any of the other ritalin meds we've tried)
Megan
Megan
iVillage Member
Registered: 06-10-2007
Mon, 12-14-2009 - 10:24pm
Hi, I would say since he is already taking that med then they will probably not be as marked as they would with a different med. he might have some appetite issues, or sleep issues that go away, but I wouldn't worry a whole lot.

A child may HAVE ADHD, but it is not what they ARE. Never tell a child they ARE ADHD.